Syndrome of inappropriate antidiuretic hormone secretion following liver transplantation

Kosei Takagi, Takahito Yagi, Susumu Shinoura, Yuzo Umeda, Ryuichi Yoshida, Daisuke Nobuoka, Nobuyuki Watanabe, Takashi Kuise, Tomokazu Fuji, Hiroyuki Araki, Toshiyoshi Fujiwara

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an extremely rare cause of hyponatremia post-liver transplantation. A 15-year-old Japanese girl with recurrent cholangitis after Kasai surgery for biliary atresia underwent successful living donor liver transplantation. Peritonitis due to gastrointestinal perforation occurred. Hyponatremia gradually developed but improved after hypertonic sodium treatment. One month later, severe hyponatremia rapidly recurred. We considered the hyponatremia's cause as SIADH. We suspected that tacrolimus was the disease's cause, so we used cyclosporine instead, plus hypertonic sodium plus water intake restriction, which improved the hyponatremia. Symptomatic hyponatremia manifested by SIADH is a rare, serious complication post-liver transplantation.

Original languageEnglish
Pages (from-to)85-89
Number of pages5
JournalActa Medica Okayama
Volume71
Issue number1
Publication statusPublished - 2017

Fingerprint

Inappropriate ADH Syndrome
Hyponatremia
Vasopressins
Liver
Liver Transplantation
Sodium
Tacrolimus
Surgery
Cyclosporine
Biliary Atresia
Cholangitis
Water
Living Donors
Peritonitis
Drinking

Keywords

  • Hyponatremia
  • Liver transplantation
  • SIADH
  • Syndrome of inappropriate antidiuretic hormone secretion
  • Tacrolimus

ASJC Scopus subject areas

  • Medicine(all)
  • Biochemistry, Genetics and Molecular Biology(all)

Cite this

Syndrome of inappropriate antidiuretic hormone secretion following liver transplantation. / Takagi, Kosei; Yagi, Takahito; Shinoura, Susumu; Umeda, Yuzo; Yoshida, Ryuichi; Nobuoka, Daisuke; Watanabe, Nobuyuki; Kuise, Takashi; Fuji, Tomokazu; Araki, Hiroyuki; Fujiwara, Toshiyoshi.

In: Acta Medica Okayama, Vol. 71, No. 1, 2017, p. 85-89.

Research output: Contribution to journalArticle

@article{dd1ed8abb07b4122aed44f8b927d4d2c,
title = "Syndrome of inappropriate antidiuretic hormone secretion following liver transplantation",
abstract = "Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an extremely rare cause of hyponatremia post-liver transplantation. A 15-year-old Japanese girl with recurrent cholangitis after Kasai surgery for biliary atresia underwent successful living donor liver transplantation. Peritonitis due to gastrointestinal perforation occurred. Hyponatremia gradually developed but improved after hypertonic sodium treatment. One month later, severe hyponatremia rapidly recurred. We considered the hyponatremia's cause as SIADH. We suspected that tacrolimus was the disease's cause, so we used cyclosporine instead, plus hypertonic sodium plus water intake restriction, which improved the hyponatremia. Symptomatic hyponatremia manifested by SIADH is a rare, serious complication post-liver transplantation.",
keywords = "Hyponatremia, Liver transplantation, SIADH, Syndrome of inappropriate antidiuretic hormone secretion, Tacrolimus",
author = "Kosei Takagi and Takahito Yagi and Susumu Shinoura and Yuzo Umeda and Ryuichi Yoshida and Daisuke Nobuoka and Nobuyuki Watanabe and Takashi Kuise and Tomokazu Fuji and Hiroyuki Araki and Toshiyoshi Fujiwara",
year = "2017",
language = "English",
volume = "71",
pages = "85--89",
journal = "Acta Medica Okayama",
issn = "0386-300X",
publisher = "Okayama University",
number = "1",

}

TY - JOUR

T1 - Syndrome of inappropriate antidiuretic hormone secretion following liver transplantation

AU - Takagi, Kosei

AU - Yagi, Takahito

AU - Shinoura, Susumu

AU - Umeda, Yuzo

AU - Yoshida, Ryuichi

AU - Nobuoka, Daisuke

AU - Watanabe, Nobuyuki

AU - Kuise, Takashi

AU - Fuji, Tomokazu

AU - Araki, Hiroyuki

AU - Fujiwara, Toshiyoshi

PY - 2017

Y1 - 2017

N2 - Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an extremely rare cause of hyponatremia post-liver transplantation. A 15-year-old Japanese girl with recurrent cholangitis after Kasai surgery for biliary atresia underwent successful living donor liver transplantation. Peritonitis due to gastrointestinal perforation occurred. Hyponatremia gradually developed but improved after hypertonic sodium treatment. One month later, severe hyponatremia rapidly recurred. We considered the hyponatremia's cause as SIADH. We suspected that tacrolimus was the disease's cause, so we used cyclosporine instead, plus hypertonic sodium plus water intake restriction, which improved the hyponatremia. Symptomatic hyponatremia manifested by SIADH is a rare, serious complication post-liver transplantation.

AB - Syndrome of inappropriate antidiuretic hormone secretion (SIADH) is an extremely rare cause of hyponatremia post-liver transplantation. A 15-year-old Japanese girl with recurrent cholangitis after Kasai surgery for biliary atresia underwent successful living donor liver transplantation. Peritonitis due to gastrointestinal perforation occurred. Hyponatremia gradually developed but improved after hypertonic sodium treatment. One month later, severe hyponatremia rapidly recurred. We considered the hyponatremia's cause as SIADH. We suspected that tacrolimus was the disease's cause, so we used cyclosporine instead, plus hypertonic sodium plus water intake restriction, which improved the hyponatremia. Symptomatic hyponatremia manifested by SIADH is a rare, serious complication post-liver transplantation.

KW - Hyponatremia

KW - Liver transplantation

KW - SIADH

KW - Syndrome of inappropriate antidiuretic hormone secretion

KW - Tacrolimus

UR - http://www.scopus.com/inward/record.url?scp=85013116199&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85013116199&partnerID=8YFLogxK

M3 - Article

VL - 71

SP - 85

EP - 89

JO - Acta Medica Okayama

JF - Acta Medica Okayama

SN - 0386-300X

IS - 1

ER -